Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 8, NWS El Paso, TX

April 29, 2007Doña Ana County, Luna County, New Mexico

NWS El Paso, TX issued this severe thunderstorm warning at Apr 29, 2007, 2:23 PM MDT for Doña Ana County, Luna County, New Mexico. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 29, 2007, 2:23 PM MDT (20:23 UTC)
Expired
Apr 29, 2007, 3:15 PM MDT
In force
52 min
Issued by
NWS El Paso, TX
Area
Counties, with a storm outline in the text

Counties Doña Ana County, NM, Luna County, NM

The radar

The El Paso radar (KEPZ), 85 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 8.4 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2007-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 211 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2007-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 146 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
211 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
1062 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
146 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEPZ 292024
SVREPZ
NMC013-029-292115-
/O.NEW.KEPZ.SV.W.0008.070429T2023Z-070429T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
223 PM MDT SUN APR 29 2007

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL DONA ANA COUNTY IN SOUTH CENTRAL NEW MEXICO
  CENTRAL LUNA COUNTY IN SOUTHWEST NEW MEXICO
  THIS INCLUDES THE CITY OF DEMING

* UNTIL 315 PM MDT

* AT 216 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
  THUNDERSTORM.  THIS STORM WAS LOCATED 14 MILES SOUTHEAST OF
  DEMING...AND MOVING NORTH AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL CENTRAL LUNA COUNTY AT 240 PM MDT
  RURAL EASTERN LUNA COUNTY AT 300 PM MDT

LAW ANFORCEMENT OFFICIALS AND HAM RADIO OPERATORS HAVE REPORTED 
SMALL FUNNEL CLOUDS WITH THIS STORM...IN ADDITION DOPPLER RADAR HAS 
INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT 
IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS 
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY 
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3200 10777 3201 10713 3252 10713 3238 10782

$$

TRIPOLI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 2:53 AM MDT, 11 hours 30 minutes earlier.

Area forecast discussion, Apr 29, 2:53 AM MDT, 11 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
253 AM MDT SUN APR 29 2007

.SYNOPSIS...
A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS WESTERN
TEXAS AND SOUTHERN NEW MEXICO TODAY PRODUCING WIDESPREAD SHOWERS
AND THUNDERSTORMS ACROSS THE BORDERLAND. LOCALLY HEAVY RAINS AND
HAIL WILL OCCUR WITH A FEW STORMS. HIGH PRESSURE AND WESTERLY
WINDS WILL BRING WARMER MOSTLY DRY WEATHER MONDAY AND TUESDAY.
ANOTHER STRONG LOW PRESSURE SYSTEM MAY CAUSE A FEW SHOWERS AND
THUNDERSTORMS WEDNESDAY.

&&

.DISCUSSION...
UPPER LOW CENTER NOW PUSHING INTO NORTHERN CENTRAL MEXICO AND IS
FORECASTED TO ACCELERATE NORTHEASTWARD ACROSS SOUTHEASTERN PORTIONS
OF THE CWA LATE THIS AFTERNOON. AS SYSTEM APPROACHES STRONG UPWARD
FORCING FROM DIFFERENTIAL PVA AND JET STREAK DYNAMICS WILL BE
MOST PRONOUNCED OVER WESTERN TEXAS ZONES. WITH PRECIPITABLE WATER
AMOUNTS NEAR AN INCH SOUTHEAST AREAS MAY AGAIN EXPERIENCE HEAVY
RAINS...ESPECIALLY SINCE VERTICAL PROFILES SHOW LITTLE SPEED SHEAR
WITH HEIGHT WHICH IS INDICATIVE OF SLOWER MCS MOVEMENT OR BACK
BUILDING. THUS HEAVY RAIN THREAT SHOULD BE MONITORED. STRONGER
SHEAR WILL EXIST OVER HUDSPETH COUNTY SO SEVERE POTENTIAL WILL
STILL EXIST OVER WESTERN TEXAS.

UPPER SYSTEM WILL BE EAST OF THE CWA BY MIDNIGHT WITH DEEPENING
WEST TO NORTHWEST FLOW BEHIND IT ADVECTING DRIER AIR INTO THE
REGION. HOWEVER MODELS HAVE BEEN FORECASTING WEAK VORT AXIS MOVING
DOWN FROM THE NORTH INTO SOUTHERN NEW MEXICO MONDAY AFTERNOON WITH
THIS FEATURE INDUCING A FEW STORMS OVER HIGHER TERRAIN.

LATEST GFS STILL FORECASTS RATHER STRONG SOUTHERN BRANCH UPPER
LOW/TROUGH TO MOVE ACROSS THE SOUTHWEST WEDNESDAY. AS SYSTEM
PUSHES ACROSS THE CWA WEDNESDAY AFTERNOON ATTENDANT DYNAMIC LIFT
WILL GENERATE AT LEAST A FEW STORMS. HOWEVER LATEST RUN HAS LOW
CENTER A LITTLE FURTHER NORTH THAN BEFORE. CONSEQUENTLY WINDS
ACROSS THE CWA ARE MORE WESTERLY AND LOW LEVEL MOISTURE RATHER
SPARSE WITH DEEP CONVECTION MAINLY TO THE EAST. GIVEN THE
UNCERTAINTIES WILL KEEP SLIGHT CHANCES OF THUNDER WEDNESDAY.

LOOKING FURTHER AHEAD...UNSEASONABLY DEEP TROUGH MAY BRING WINDY
CONDITIONS NEXT WEEKEND.

&&

.AVIATION...
WIDESPREAD MVFR AND SCATTERED IFR VISIBILITIES OR CEILINGS IN
SHOWERS AND THUNDERSTORMS THROUGH EARLY THIS EVENING. MOSTLY VFR
LATE TONIGHT THROUGH MONDAY AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 76  57  86  61  90 /  60  30  10   0   0
SIERRA BLANCA TX        70  54  80  56  82 /  60  40  10   0   0
LAS CRUCES              76  54  86  58  88 /  60  30  10   0   0
ALAMOGORDO              74  51  84  56  84 /  60  50  20   0   0
CLOUDCROFT              53  38  63  42  68 /  60  50  20  10   0
TRUTH OR CONSEQUENCES   73  52  83  55  87 /  60  30  10   0   0
SILVER CITY             68  47  77  49  79 /  60  30  10   0   0
DEMING                  75  53  87  55  89 /  60  30  10   0   0
LORDSBURG               80  53  89  54  91 /  60  30  10   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

05 ROGASH

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 1:30 PM MDTSevere Thunderstorm WarningEPZLuna30 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.